Journal of Dynamics and Differential Equations

, Volume 31, Issue 2, pp 1005–1016 | Cite as

Positively N-expansive Homeomorphisms and the L-shadowing Property

  • Bernardo CarvalhoEmail author
  • Welington Cordeiro


We discuss further the dynamics of n-expansive homeomorphisms with the shadowing property, started in Carvalho and Cordeiro (J Differ Equ 261:3734–3755, 2016). The L-shadowing property is defined and the dynamics of n-expansive homeomorphisms with such property is explored. In particular, we prove that positively n-expansive homeomorphisms with the L-shadowing property can only be defined in finite metric spaces.


Expansive n-expansive Shadowing Limit shadowing 

Mathematics Subject Classification

Primary 37B99 Secondary 37D99 



Part of this work was developed while the first author was working at UFV-Brazil and the second author was at IMPA being supported by CNPq(Brazil).


  1. 1.
    Aoki, N., Hiraide, K.: Topological Theory of Dynamical Systems. Recent Advances, North-Holland Mathematical Library, vol. 52. North-Holland Publishing Co., Amsterdam (1994)zbMATHGoogle Scholar
  2. 2.
    Artigue, A., Pacífico, M.J., Vieitez, J.: N-expansive homeomorphisms on surfaces. Commun. Contemp. Math. 10, 1–20 (2017)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Banks, J.: Regular periodic decompositions for topologically transitive maps. Ergod. Theory Dyn. Syst. 17(3), 505–529 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Carvalho, B.: The two-sided limit shadowing property. Ph.D. thesis (2015).
  5. 5.
    Carvalho, B.: Hyperbolicity, transitivity and the two-sided limit shadowing property. Proc. Am. Math. Soc. 143(2), 657–666 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Carvalho, B.: Product Anosov diffeomorphisms and the two-sided limit shadowing property. Proc. Am. Math. Soc. 146(3), 1151–1164 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Carvalho, B., Cordeiro, W.: N-expansive homeomorphisms with the shadowing property. J. Differ. Equ. (Print) 261, 3734–3755 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Carvalho, B., Kwietniak, D.: On homeomorphisms with the two-sided limit shadowing property. J. Math. Anal. Appl. 420, 801–813 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Cordeiro, W., Denker, M., Zhang, X.: On specification and measure expansiveness. Discrete Contin. Dyn. Syst. 37(4), 1941–1957 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Dastjerdi, D., Hosseini, M.: Sub-shadowings. Nonlinear Anal. 72, 3759–3766 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Eirola, T., Nevanlinna, O., Pilyugin, S.: Limit shadowing property. Numer. Funct. Anal. Optim. 18(1–2), 75–92 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Fakhari, A., Ghane, H.: On shadowing: ordinary and ergodic. J. Math. Anal. Appl. 364, 151–155 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Good, C., Oprocha, P., Puljiz, M.: On three notions of shadowing. arXiv:1701.05383v1
  14. 14.
    Keynes, H.B., Robertson, J.B.: Generators for topological entropy and expansiveness. Math. Syst. Theory 3, 51–59 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kryzhevich, S., Tikhomirov, S.: Partial hyperbolicity and central shadowing. Discrete Contin. Dyn. Syst. 33, 2901–2909 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Li, J., Zhang, R.: Levels of generalized expansiveness. J. Dyn. Differ. Equ. 29, 1–18 (2015)MathSciNetGoogle Scholar
  17. 17.
    Mañé, R.: Expansive homeomorphisms and topological dimension. Trans AMS. 252, 313–319 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Morales, C.A.: A generalization of expansivity. Discrete Contin. Dyn. Syst. 32(1), 293–301 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Oprocha, P.: Transitivity, two-sided limit shadowing property and dense \(\omega \)-chaos. J. Korean Math. Soc. 51(4), 837–851 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Pilyugin, S.: Sets of dynamical systems with various limit shadowing properties. J. Dyn. Differ. Equ. 19(3), 747–775 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Pilyugin, Yu, S.: Shadowing in Dynamical Systems. Lecture notes in mathematics, vol. 1706. Springer-Verlag, Berlin (1999)zbMATHGoogle Scholar
  22. 22.
    Sakai, K.: Various shadowing properties for positivelyexpansive maps. Topol. Appl. 131, 15–31 (2003)CrossRefzbMATHGoogle Scholar
  23. 23.
    Shub, M.: Global Stability of Dynamical Systems. Springer, Berlin (1987)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade Federal de Minas Gerais - UFMGBelo HorizonteBrazil
  2. 2.Institute of Mathematics, Polish Academy of SciencesWarszawaPoland

Personalised recommendations